Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Meds and Heart Problems
Oct 2, 2002

I have read a few reports indicating that HIV drugs can cause mild to severe heart problems. Are there specific drugs that have this side effect? I have a family history of heart problems on both sides of my family. My father was one of 12 children, he and all but three died from sometype of heart trouble. I'm 40 years old, and have been on HIV therapy for 4 years. Would a base line stress test be in order for me? I also have high blood pressure, but cholestrol levels have been good thus far with the help of diet. Thank you.

Response from Dr. Henry

You should have a visit with your doc to establish your cardiovascular risk (done by adding up your risk factors and using an equation available through the NIH and other sources). If your LDL/HDL/triglycerides are OK, don't have hypertension or diabetes, and you exercise and don't smoke then your risk is probably low. Some people are genetically predisposed to early atherosclerosis but that usually is somewhat predicted by elevated lipid levels. If your risk is low then a stress test usually is not indicated. The increased risk from HIV drugs usually is modest when compared to the standard risk factors mentioned above. KH



Previous
Dreams of the past on Sustiva
Next
?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement